MAUDE Adverse Event Report: ARTHREX, INC. SYNERGY RESECTION WIRELESS FS KIT; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. SYNERGY RESECTION WIRELESS FS KIT; POWERED SURG ORTHOPEDIC INSTR
Model Number SYNERGY RESECTION WIRELESS FS KIT
Medical Device Problem Code Device Emits Odor (1425)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via (b)(4) that an ar-8315w synergy resection wireless fs kit smells like there is smoke coming from it.It is also not connecting to the bluetooth/wireless.No case/patient involvement.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation that the ar-8315w synergy resection wireless footswitch would not connect is confirmed.The complaint allegation of a smoke smell is not confirmed.One unpackaged ar-8315w synergy resection wireless footswitch serial number:(b)(6) was received for investigation.Visual evaluation of the returned device noted wear and tear to the device with discolored metal observed around the pushbuttons.Functional testing was performed with a known good ar-8305 shaver console and it was found that when plugged into the console, the returned ar-8315w synergy resection wireless footswitch receiver red battery/status led indicator was flashing slowly, indicating it was not paired.Two new aa alkaline batteries were installed into the footswitch and pairing was attempted.Three attempts were made to pair the ar-8315w synergy resection wireless footswitch with the ar-8305 shaver console with no success.During functional testing, no smells were observed to come from the device.A smoke smell was not able to be replicated.The most likely cause for the reported failure of not connecting to the bluetooth/wireless can be attributed to wear and tear incurred from repetitive usage and reprocessing.Date of manufacture: 2020.

Brand Name
SYNERGY RESECTION WIRELESS FS KIT
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20797220
Report Number1220246-2024-08658
Device Sequence Number7894973
Product Code HWE
UDI-Device Identifier00888867315778
UDI-Public(01)00888867315778(10)12698336
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSYNERGY RESECTION WIRELESS FS KIT
Device Catalogue NumberAR-8315W
Device Lot Number12698336
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown